Aa
A
A
Close
Avatar universal
Weight Loss Because of Metformin, Lipitor, Synthroid and Asprin
My height is 5,6" and I had been maintaining my weight between 55 kg, to 59 kg for the last 10 years. Its looks to me that I am losing my fat and muscles after being on metformin and asprin which I started in November 2004. I had been on Synthroid on last 18 years and lipitor (10 mg) for last 4 years. The dose of metformin is 300mg, 1 tablet 3 times a day. Synthroid is 125 (micro-mg) 1 tablet a day. I take my Synthroid early in the morning and metmorphin after meals and lipitor in the night. It looks like for the last 3-4 months my weight has come to 55kg. I think last year my weight was 59kg. So what could be the reason for my weight loss? I walk everyday, my diet is good and healthy, my times for eating meals are very much on time, I am a strict vegetarian, milk, once a week tofu are the main sources of protiens. There are almonds, veggies, and fruits are included in my diet. Though my own business needs a lot of physical work too, but has been for 10 years. So what is the reason for my weight loss. I am really worried. I dont feel tired. Could you please answer me as soon as possible. Thank you.

-Worried wife and me
Cancel
5 Answers
Page 1 of 1
Avatar universal
Hi gcool!  I am not a medical professional, but a mom of a 17 year old who was diagnosed with type 1 diabetes at the age of 21 months.  All of the volunteers here at Medhelp have knowledge of and life experiences with type 1 diabetes.  Seeing that you are on metformin, I am going to assume that you have type 2 diabetes.  I do not have any personal knowledge of this medication and the other meds you have listed I cannot comment on either.  What I can suggest is that you pose this question to your healthcare provider and have some blood work done to check your levels.  I believe that is where you should start and I wish you luck in finding the answers.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I'm another volunteer here ... I'm a long-time Type 1, and not a medical professional.

Some possibly relevant facts you haven't mentioned include how well your blood sugar is staying within your target range.  While your diet & lifestyle sound quite healthy, it's important for you to keep your BG wihtin the target range.  Excessive periods of high blood sugar can cause weight loss because the calories are excreted in the urine.  Review your BG results with your doc.

Many of us with auto-immune diabetes (Type 1, that is) also have thyroid issues.  I notice that you're taking synthroid.  Hvae you doc check your levels in your next blood test to be sure that that's okay, too.  Outofwhack thyroids can cause weight changes, too.

Lipitor is used to control cholesterol and while I've read that some folks get muscle aches from it.  There is a blood test (tho' I don't recall its name) that can help detect "muscle wasting."  It's ideal to get a baseline (before starting the cholesterol med) to have a reading with which to compare the "after using" readings.  The reading can also be skewed by any recent bruises or injuries.  Again, tell your doc your concerns &, especially if you have generalized muscle aches, ask your doc about this test.

Finally, talk to your doc about an overall checkup because weight loss may (not) be related to diabetes at all.  Sometimes life (& stressors) change our appetite and/or activity very gradually, but over time, the effects accumulate.  This is true both for unwanted weight gain & weight loss.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I have that same experience and cutting to the chase, it's the meds.  I take lipitor and after 4 weeks i lost 12lbs.  I stopped taking it, and BAM!  I gained the weight back.  I started taking it again and lost the pounds again.  So I can assure you, if you are taking lipitor, it is the cause.  Doctors won't tell you this.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I agree on the thyroid level. I take Synthroid as well and was stable on the same dose for many years. Since my diabetes diagnosis my thyroid level keeps destabilizing-both hyper and hypo so it's important to have regular TSH tests to make sure you are in target range. Hyperthyroidism can cause weight loss; other symptoms are being warm all the time, anxiety/agitation and diahrrea.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I was in the same boat. Come to find out Metformin and Lipitor side effects are diahrrea and due to that you will lose some weight. Both medication targets weight loss my Doctor says, no need to be alarmed. It's safe.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Share Your Thoughts About Diabetes — $100 Gift Card!
Start by taking this 2-3 minute survey that will help us make MedHelp more valuable to you.

If we’d like to interview you, we’ll reach out via e-mail. Those selected will receive a $100 Amazon gift card for their participation.
Blank
Diabetes Tracker
Track glucose levels, and other diabetes measurements, symptoms and medications
Start Tracking Now
Blank
FoodDiary Tracker
Track Your Daily Carbs and Overall Diet
Start Tracking Now
Top Diabetes Answerers
Recent Activity
3060903 tn?1398568723
Blank
Avatar universal
Blank
jimgreg on now 400 mg of lamctal,,a... Comment
13 hrs ago
3060903 tn?1398568723
Blank
Diabetes - Type 1 Community Resources